MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Health Effect - Clinical Code No Information (3190)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent was loose on the balloon during catheter preparation.
 
Additional Manufacturer Narrative
Analysis: a review of the returned device was conducted, upon opening the returned device it was noticed that the stent was dislodged proximally on the balloon.The stent and underlying folded balloon were blood stained on both ends of the stent.The distal of the stent was partially flared as seen when the balloon is partially inflated.The stent was deformed from handling during the procedure.The crimped stent diameter was measured and was 2.2mm.This diameter is indicative of a properly crimped stent.Additionally, in the image provided it is clear that the stent was properly crimped as when the stent is crimped it leaves impressions of the stent frame on the surface of the balloon.The impressions are very evident in the image.The balloon was in good condition with no signs of damage.The catheter shaft was also in good condition with no signs of damage.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) this lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.The stent retention data included in the testing indicates that the lowest test value was 8.3 newtons (n).The requirement is that the stent must not dislodge below 5.5 n.The details provided indicate that the stent was loose on the balloon during catheter prep.It is possible that during the catheter prepping process the balloon saw positive pressure loosening the stent on the balloon.The manufacturing requirement prior to packaging is to ensure that the stent is firmly crimped to the balloon.This inspection is conducted on 100% of the product produced.If a stent was found to be loose on the balloon, the sample would have been scrapped.Conclusion: based on the inspection of the returned catheter and the device history records review atrium medical cannot conclude that the stent was loose upon removal from the packaging tray.Other potential causes may also be considered but cannot be verified via a post return examination.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8878863
Report Number3011175548-2019-00859
Device Sequence Number2716696
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateMO
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Model Number85453
Device Catalogue Number85453
Device Lot Number424074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;